MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST LT 25MM LONG - PEDICLE SCREW Ø5X45 FENESTRATED

MEDACTA INTERNATIONAL SA MUST LT 25MM LONG - PEDICLE SCREW Ø5X45 FENESTRATED
Model Number 03.57.025
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code, k number and udi number are from must lt not fenestrated because must lt fenestrated is not registered in usa but the set screws are the same used in must lt not fenestrated.In this event, 2 set screws unscrewed.Four pedicle screws were revised.It is not known which of all the implants have been revised.Clinical evaluation performed by medical affairs director.In a long spinal stabilization surgery, two pedicle screws are implanted too deep and cannot be reached by the long rods.The set screws were implanted all the same but could not be properly tightened and therefore got loose.Subsequent surgery took away the loose screws but could not push the rod to reach the deep pedicle screws.The cause for the second surgery is not to be sought in a defective implant.Batch review performed on 06-december-2021.Lot 2024208: (b)(4) items manufactured and released on 29-sep-2021.Expiration date: 2026-06-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Other components potentially involved: must lt 03.79.215 must lt 25mm long - pedicle screw ø5x45 fenestrated lot.2024202.Lot 2024202: (b)(4) items manufactured and released on 30-sep-2021.Expiration date: 2026-06-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Must lt 03.79.226 must lt 25mm long - pedicle screw ø6x50 fenestrated lot.2123538.Lot 2123538: (b)(4) items manufactured and released on 06-sep-2021.Expiration date: 2026-08-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Must lt 03.79.226 must lt 25mm long - pedicle screw ø6x50 fenestrated lot.2123539.Lot 2123539: (b)(4) items manufactured and released on 06-sep-2021.Expiration date: 2026-08-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Must lt 03.79.236 must lt 25mm long - pedicle screw ø7x50 fenestrated lot.2123548.Lot 2123548: (b)(4) items manufactured and released on 29-sep-2021.Expiration date: 2026-07-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.
 
Event or Problem Description
A long-construct must lt surgery without any final x-rays control has been completed.After the patient was repositioned to the side for the vertebral body replacement, an intraoperative ct scan was performed and it was discovered that two must lt set screws were unscrewed.The must lt instruments were unsterile, so, no repositioning was possible.Revision surgery was then performed removing the two setscrews plus four pedicle screw.Given that one pedicle screw was too deep was left without the set screw and was not removed.The rod was left and it was not fixed in some points.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d spine manager.The screw, inlay, and pedicle head are disassembled.The root cause of the disassembling could be related to the extreme maneuver to remove the screw in the revision surgery without removing the rod.The root cause of the event seems related to the anatomy of the patient and the impossibility for the surgeon to reduce the rod inside the pedicle screw head.The high stiffness of the column of the patient, probably due to bone structure, resulted in an incomplete reduction of the rod and a final tightening of the set screw in the middle of the tabs.The removal of the tabs in this condition unintentionally releases the setscrew in the soft tissue because there is no more constraint from the thread.

Brand Name
MUST LT 25MM LONG - PEDICLE SCREW Ø5X45 FENESTRATED
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12948213
Report Number3005180920-2021-00953
Device Sequence Number4741591
Product Code NKB
UDI-Device Identifier07630971278394
UDI-Public07630971278394
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Model Number03.57.025
Device Catalogue Number03.79.225
Device Lot Number2024208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer11/09/2021
11/09/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date01/14/2022
02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale